Alert archive / Louisiana / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Aug 31, 2008, 11:00 AM CDT for 9 parishes in Louisiana. It took effect at Sep 1, 2008, 6:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 11:00 AM CDT (16:00 UTC)
- In effect from
- Sep 1, 2008, 6:00 AM CDT
- Expired
- Sep 2, 2008, 6:07 AM CDT
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KLCH 311600 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1100 AM CDT SUN AUG 31 2008 ...FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST AND CENTRAL LOUISIANA... .HURRICANE GUSTAV WILL MAKE LANDFALL MONDAY AFTERNOON ALONG THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA LATE THIS AFTERNOON INTO TONIGHT WITH RAIN CONTINUING THROUGH LATE TUESDAY. LAZ027>033-041>045-052>055-010000- /O.NEW.KLCH.FF.A.0002.080901T1100Z-080902T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE... NEW IBERIA...MORGAN CITY 1100 AM CDT SUN AUG 31 2008 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN...BEAUREGARD...CALCASIEU... JEFFERSON DAVIS AND VERMILION. IN WEST CENTRAL LOUISIANA... VERNON. * FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON * HURRICANE GUSTAV WILL MAKE LANDFALL MONDAY AFTERNOON ALONG THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA LATE THIS AFTERNOON INTO TONIGHT WITH THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING ACROSS SOUTHERN AND CENTRAL LOUISIANA. RAINFALL TOTALS OF 10 TO 15 INCHES WILL BE POSSIBLE ACROSS THE AREA WITH LOCALLY HIGHER AMOUNTS OF UP TO 20 INCHES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ 24
6 follow-up statements
000 WGUS64 KLCH 312141 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 441 PM CDT SUN AUG 31 2008 ...FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST AND CENTRAL LOUISIANA... .HURRICANE GUSTAV WILL MAKE LANDFALL LATE MONDAY MORNING ALONG THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA TONIGHT WITH RAIN CONTINUING THROUGH LATE TUESDAY. LAZ027>033-041>045-052>055-010545- /O.CON.KLCH.FF.A.0002.080901T1100Z-080902T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE... NEW IBERIA...MORGAN CITY 441 PM CDT SUN AUG 31 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES... EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA... ALLEN...BEAUREGARD...CALCASIEU...JEFFERSON DAVIS AND VERMILION. IN WEST CENTRAL LOUISIANA...VERNON. * FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON * HURRICANE GUSTAV WILL MAKE LANDFALL LATE MONDAY MORNING ALONG THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA OVERNIGHT TONIGHT WITH THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING ACROSS SOUTHERN AND CENTRAL LOUISIANA. RAINFALL TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE MAINLY ALONG AND EAST OF THE STORMS TRACK WITH LOCALLY HIGHER AMOUNTS OF UP TO 20 INCHES POSSIBLE. * HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. BE ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KLCH 010436 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1136 PM CDT SUN AUG 31 2008 ...FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST AND CENTRAL LOUISIANA... .HURRICANE GUSTAV WILL MAKE LANDFALL LATE MONDAY MORNING ALONG THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA TONIGHT WITH RAIN CONTINUING THROUGH LATE TUESDAY. LAZ027>033-041>045-052>055-011500- /O.CON.KLCH.FF.A.0002.080901T1100Z-080902T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE... NEW IBERIA...MORGAN CITY 1136 PM CDT SUN AUG 31 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CDT MONDAY THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES... EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA... ALLEN...BEAUREGARD...CALCASIEU...JEFFERSON DAVIS AND VERMILION. IN WEST CENTRAL LOUISIANA...VERNON. * FROM 6 AM CDT MONDAY THROUGH TUESDAY AFTERNOON * HURRICANE GUSTAV WILL MAKE LANDFALL LATE MONDAY MORNING ALONG THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA OVERNIGHT TONIGHT WITH THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING ACROSS SOUTHERN AND CENTRAL LOUISIANA. RAINFALL TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE MAINLY ALONG AND EAST OF THE STORMS TRACK WITH LOCALLY HIGHER AMOUNTS OF UP TO 20 INCHES POSSIBLE. * HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. BE ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KLCH 012143 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 443 PM CDT MON SEP 1 2008 ...FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST AND CENTRAL LOUISIANA... .HURRICANE GUSTAV WILL CONTINUE TO MOVE NORTHWEST ACROSS WESTERN LOUISIANA AND EASTERN TEXAS THROUGH TUESDAY WHILE GRADUALLY WEAKENING. RAINBANDS FROM THE STORM WILL CONTINUE TO AFFECT THE AREA THROUGH LATE TUESDAY. LAZ027>033-041>045-052>055-020600- /O.CON.KLCH.FF.A.0002.000000T0000Z-080902T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE... NEW IBERIA...MORGAN CITY 443 PM CDT MON SEP 1 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES... EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA... ALLEN...BEAUREGARD...CALCASIEU...JEFFERSON DAVIS AND VERMILION. IN WEST CENTRAL LOUISIANA...VERNON. * THROUGH TUESDAY AFTERNOON * RAINBANDS FROM GUSTAV WILL CONTINUE TO PRODUCE HEAVY RAIN AND FLASH FLOODING ACROSS SOUTHERN AND CENTRAL LOUISIANA. RAINFALL TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE MAINLY ALONG AND EAST OF THE STORMS TRACK WITH LOCALLY HIGHER AMOUNTS OF UP TO 20 INCHES POSSIBLE. * HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. BE ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ 25
000 WGUS64 KLCH 020259 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 959 PM CDT MON SEP 1 2008 ...FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL LOUISIANA... .TROPICAL STORM GUSTAV WILL CONTINUE TO MOVE SLOWLY TO THE NORTHWEST ACROSS WESTERN LOUISIANA AND EASTERN TEXAS THROUGH TUESDAY WHILE GRADUALLY WEAKENING. RAINBANDS FROM THE STORM WILL CONTINUE TO AFFECT THE AREA THROUGH AT LEAST LATE TUESDAY. LAZ030-041-042-020400- /O.CAN.KLCH.FF.A.0002.000000T0000Z-080902T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEAUREGARD-CALCASIEU-JEFFERSON DAVIS- INCLUDING THE CITIES OF...DERIDDER...LAKE CHARLES...JENNINGS 959 PM CDT MON SEP 1 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST LOUISIANA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL FROM GUSTAV HAS DIMINISHED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ LAZ027>029-031>033-043>045-052>055-021315- /O.CON.KLCH.FF.A.0002.000000T0000Z-080902T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-ACADIA- LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... OAKDALE...VILLE PLATTE...OPELOUSAS...CROWLEY...LAFAYETTE... ST. MARTINVILLE...ABBEVILLE...NEW IBERIA...MORGAN CITY 959 PM CDT MON SEP 1 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES... EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN AND VERMILION. IN WEST CENTRAL LOUISIANA...VERNON. * THROUGH TUESDAY AFTERNOON * RAINS FROM GUSTAV HAVE PRODUCED ANYWHERE FROM 3 TO 7 INCHES OF RAINFALL. ADDITIONAL RAIN BANDS WILL CONTINUE TO MOVE TO THE WEST AND PRODUCE THE THREAT FOR HEAVY RAIN AND FLASH FLOODING ACROSS SOUTH CENTRAL AND CENTRAL LOUISIANA. RAINFALL TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE MAINLY ALONG AND EAST OF THE STORMS TRACK WITH LOCALLY HIGHER AMOUNTS OF UP TO 20 INCHES POSSIBLE. * HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. BE ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BRAZZELL
000 WGUS64 KLCH 020654 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 154 AM CDT TUE SEP 2 2008 ...FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL LOUISIANA... .TROPICAL STORM GUSTAV WILL CONTINUE TO MOVE SLOWLY TO THE NORTHWEST ACROSS WESTERN LOUISIANA AND EASTERN TEXAS THROUGH TUESDAY WHILE GRADUALLY WEAKENING. RAIN BANDS FROM THE STORM WILL CONTINUE TO AFFECT THE AREA THROUGH AT LEAST LATE TUESDAY. LAZ027-031>033-043>045-052>055-020800- /O.CAN.KLCH.FF.A.0002.000000T0000Z-080902T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-ALLEN-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...LEESVILLE...OAKDALE...VILLE PLATTE... OPELOUSAS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE... NEW IBERIA...MORGAN CITY 154 AM CDT TUE SEP 2 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL FROM GUSTAV HAS DIMINISHED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ LAZ028-029-021200- /O.EXT.KLCH.FF.A.0002.000000T0000Z-080902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES- INCLUDING THE CITIES OF...ALEXANDRIA...MARKSVILLE 154 AM CDT TUE SEP 2 2008 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...AVOYELLES AND RAPIDES. * UNTIL 7 AM CDT THIS MORNING * RAINS FROM GUSTAV HAVE PRODUCED ANYWHERE FROM 3 TO 7 INCHES OF RAINFALL. ADDITIONAL RAIN BANDS WILL CONTINUE TO MOVE TO THE WEST AND PRODUCE THE THREAT FOR HEAVY RAIN AND FLASH FLOODING ACROSS CENTRAL LOUISIANA. RAINFALL TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE MAINLY ALONG AND EAST OF THE STORMS TRACK WITH LOCALLY HIGHER AMOUNTS OF UP TO 15 INCHES POSSIBLE. * HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. BE ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ 13
000 WGUS64 KLCH 021107 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 607 AM CDT TUE SEP 2 2008 ...GUSTAV WEAKENS TO A DEPRESSION... .AT 400 AM CDT THE CENTER OF TROPICAL DEPRESSION GUSTAV WAS LOCATED NEAR LATITUDE 31.7 NORTH...LONGITUDE 93.4 WEST OR ABOUT 135 MILES NORTHWEST OF LAFAYETTE LOUISIANA. GUSTAV IS MOVING TOWARD THE NORTHWEST NEAR 10 MPH AND A DECREASE IN FORWARD SPEED...WITH A TURN TOWARD THE NORTH...IS EXPECTED OVER THE NEXT COUPLE OF DAYS. THIS MOTION WOULD BRING THE CENTER OF GUSTAV ACROSS WESTERN LOUISIANA AND INTO NORTHEASTERN TEXAS LATER TODAY AND TONIGHT. LAZ028-029-021215- /O.CAN.KLCH.FF.A.0002.000000T0000Z-080902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES- INCLUDING THE CITIES OF...ALEXANDRIA...MARKSVILLE 607 AM CDT TUE SEP 2 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL LOUISIANA HAS BEEN CANCELLED. WIDESPREAD LIGHT TO MODERATE RAINFALL...ASSOCIATED WITH TROPICAL DEPRESSION GUSTAV...WILL PERSIST THIS MORNING...ALONG WITH GUSTY WINDS. RAINFALL AMOUNTS WILL NOT BE SUFFICIENT TO CAUSE FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 31, 5:53 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 31, 5:53 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
553 AM CDT SUN AUG 31 2008
.SYNOPSIS...
CATEGORY 3 HURRICANE GUSTAV IS LOCATED IN THE SOUTHEAST GULF OF
MEXICO ABOUT 425 MILES SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI
RIVER AS OF 4 AM CDT. IT IS MOVING NORTHWEST NEAR 15 MPH. ISOLATED
THUNDERSTORMS ASSOCIATED WITH OUTER FRINGES OF GUSTAV ARE LOCATED
IN THE OUTER COASTAL WATERS ACCORDING TO THE LATEST RADAR.
&&
.DISCUSSION...
GUIDANCE CONSENSUS TAKING HURRICANE GUSTAV NEAR THE SOUTH CENTRAL
AND SOUTHEAST LOUISIANA COAST WITHIN 30 TO 36 HOURS. OFFICIAL NHC
TRACK HAS THE CENTER OF GUSTAV NEAR THE TERREBONNE PARISH COAST AT
COCODRIE SHORTLY AFTER NOON ON MONDAY AS A CATEGORY 4 HURRICANE...THEN
MOVES GRADUALLY NORTHWEST BISECTING THE KLCH FORECAST AREA. IF
THIS TRACK HOLDS...TROPICAL STORM FORCE WINDS WILL BEGIN TO AFFECT
THE SAINT MARY PARISH AND LOWER SAINT MARTIN PARISH AREAS BEFORE
DAYBREAK ON MONDAY MORNING. HURRICANE FORCE WINDS COULD AFFECT
PORTIONS OF ACADIANA ON MONDAY NIGHT.
AS THIS SYSTEMS MOVE ACROSS THE FORECAST AREA IT IS EXPECTED TO
SLOW DOWN...INCREASING THE CHANCE FOR A HEAVY RAIN AND FLOOD
EVENT. 6 TO 12 INCHES ON AVERAGE ALONG THE TRACK OF GUSTAV WITH
ISOLATED AMOUNTS TO 20 INCHES QUITE POSSIBLE.
BIGGEST CHANGE TO THE HAZARDS THIS MORNING WAS THE UPGRADING TO A
HURRICANE WARNING FROM CAMERON AND POINTS EASTWARD. WEST OF
CAMERON TO HIGH ISLAND...A TROPICAL STORM WARNING IS NOW IN
EFFECT...ALONG WITH A HURRICANE WATCH TO ACCOUNT FOR THE AVERAGE
FORECAST ERROR.
PLEASE REFER TO THE HURRICANE LOCAL STATEMENT ISSUED BY THIS
OFFICE UNDER THE AWIPS PIL NEWHLSLCH FOR MORE INFORMATION.
&&
.AVIATION...
MAINLY VFR CONDITIONS TODAY WITH SOME THUNDERSTORMS POSSIBLE
DURING THE AFTERNOON AT KLFT/KARA TAF SITES. CONDITIONS WILL
POSSIBLY DETERIORATE ON MONDAY.
&&
.MARINE...
TROPICAL STORM FORCE WINDS WILL ENTER THE EASTERN COASTAL WATERS
BY DAYBREAK MONDAY WITH HURRICANE FORCE WINDS BY MONDAY AFTERNOON.
PLEASE REFER TO THE HURRICANE LOCAL STATEMENT ISSUED BY THIS
OFFICE UNDER THE AWIPS PIL NEWHLSLCH FOR MORE INFORMATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 94 76 89 76 85 / 20 20 60 100 90
KBPT 94 76 91 75 86 / 20 20 50 70 90
KAEX 96 73 86 74 82 / 20 20 60 100 90
KLFT 93 76 85 76 82 / 30 30 80 100 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON...IBERIA...
ST. MARY...VERMILION.
HURRICANE WIND WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...JEFFERSON
DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...UPPER ST. MARTIN.
HURRICANE WIND WARNING UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING
ZONES: LOWER ST. MARTIN.
TX...HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
GM...HURRICANE WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM.
&&
RUAHazardous weather outlook, Aug 31, 6:05 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 AM CDT SUN AUG 31 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-011115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 605 AM CDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM FORCE WINDS AND THE OUTER RAIN BANDS FROM HURRICANE GUSTAV WILL BEGIN TO AFFECT EASTERN PORTIONS OF THE REGION LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HURRICANE GUSTAV WILL AFFECT THE REGION. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT UNDER THE AWIPS PIL NEWHLSLCH FOR DETAILS ON LOCAL IMPACTS FROM GUSTAV. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:47 AM CDT | Inland Hurricane Warning | LCH | Allen, Evangeline, Lafayette, Saint Landry, Saint Martin | 41 hr |
| Aug 31, 5:47 AM CDT | Hurricane Warning | LCH | 41 hr | |
| Aug 31, 5:47 AM CDT | Hurricane Warning | LCH | 41 hr | |
| Aug 31, 5:47 AM CDT | Tropical Storm Warning | LCH | 13 hr | |
| Aug 31, 11:41 AM CDT | Inland Tropical Storm Warning | LCH | Allen, Avoyelles, Beauregard, Rapides, Vernon | 38 hr |
Nearby
Flash Flood Watches in Louisiana, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.